Alert archive / California / Wind Advisories in 2017

Wind Advisory 10, NWS Sacramento, CA

January 20, 2017

NWS Sacramento, CA issued this wind advisory at Jan 20, 2017, 1:34 PM PST. It took effect at Jan 21, 2017, 5:46 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2017, 1:34 PM PST (21:34 UTC)
In effect from
Jan 21, 2017, 5:46 PM PST
Expired
Jan 22, 2017, 9:30 AM PST
In force
16 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

566 
WWUS76 KSTO 202134
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
134 PM PST FRI JAN 20 2017

...STRONG WINDS LATE SATURDAY NIGHT AND EARLY SUNDAY FOR THE SACRAMENTO
AND SAN JOAQUIN VALLEYS...

.ANOTHER PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY 
WINDS FOR THE SACRAMENTO AND SAN JOAQUIN VALLEYS LATE SATURDAY 
NIGHT AND EARLY SUNDAY. 

CAZ013-015>019-063-064-066-067-211400-
/O.NEW.KSTO.WI.Y.0010.170122T0600Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, 
OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, 
STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, PARADISE, 
GRASS VALLEY, AND JACKSON
134 PM PST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 10 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 10 AM PST
SUNDAY. 

* TIMING...SOUTHERLY WINDS INCREASE LATE SATURDAY NIGHT INTO EARLY
  SUNDAY.

* WINDS...SUSTAINED SOUTHERLY WINDS GREATER THAN 30 MPH WITH 
  GUSTS TO 50 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
7 follow-up statements
311 
WWUS76 KSTO 211130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST SAT JAN 21 2017

...STRONG WINDS LATE TONIGHT AND SUNDAY MORNING FOR THE 
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...

.ANOTHER PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY
WINDS FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS LATE 
TONIGHT AND SUNDAY MORNING.

CAZ013-015>019-063-064-066-067-220000-
/O.CON.KSTO.WI.Y.0010.170122T0600Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, 
OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, 
STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, PARADISE, 
GRASS VALLEY, AND JACKSON
330 AM PST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* TIMING...SOUTHERLY WINDS INCREASE LATE TONIGHT INTO SUNDAY.
  MORNING

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. 

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE 
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY 
FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
209 
WWUS76 KSTO 212200
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
200 PM PST SAT JAN 21 2017

...STRONG WINDS LATE TONIGHT AND SUNDAY MORNING FOR THE
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND SURROUNDING
FOOTHILLS...

.ANOTHER PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY
WINDS FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND
SURROUNDING FOOTHILLS LATE TONIGHT AND SUNDAY MORNING.

CAZ013-015>019-063-064-066-067-221200-
/O.CON.KSTO.WI.Y.0010.170122T0600Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, 
OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, 
STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, PARADISE, 
GRASS VALLEY, AND JACKSON
200 PM PST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* TIMING...SOUTHERLY WINDS INCREASE LATE TONIGHT WITH STRONGEST
  WINDS EXPECTED EARLY SUNDAY MORNING. WINDS DECREASE BY SUNDAY
  AFTERNOON BUT REMAIN BREEZY INTO SUNDAY EVENING.

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
227 
WWUS76 KSTO 220146
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
546 PM PST SAT JAN 21 2017

...STRONG WINDS LATE TONIGHT AND SUNDAY MORNING FOR THE
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND SURROUNDING
FOOTHILLS...

.ANOTHER PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY
WINDS FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND
SURROUNDING FOOTHILLS LATE TONIGHT AND SUNDAY MORNING.

CAZ015-221800-
/O.EXT.KSTO.WI.Y.0010.170122T0146Z-170122T1800Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF REDDING AND RED BLUFF
546 PM PST SAT JAN 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* TIMING...SOUTHERLY WINDS INCREASE LATE TONIGHT WITH STRONGEST 
  WINDS EXPECTED EARLY SUNDAY MORNING. WINDS DECREASE BY SUNDAY 
  AFTERNOON BUT REMAIN BREEZY INTO SUNDAY EVENING. 

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-016>019-063-064-066-067-221800-
/O.CON.KSTO.WI.Y.0010.170122T0600Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, ALDER SPRINGS, LAKEPORT, PARADISE, GRASS VALLEY, 
AND JACKSON
546 PM PST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* TIMING...SOUTHERLY WINDS INCREASE LATE TONIGHT WITH STRONGEST 
  WINDS EXPECTED EARLY SUNDAY MORNING. WINDS DECREASE BY SUNDAY 
  AFTERNOON BUT REMAIN BREEZY INTO SUNDAY EVENING. 

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
985 
WWUS76 KSTO 220417
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
817 PM PST SAT JAN 21 2017

...STRONG WINDS LATE TONIGHT AND SUNDAY MORNING FOR THE
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND SURROUNDING
FOOTHILLS...

.ANOTHER PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY
WINDS FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND
SURROUNDING FOOTHILLS LATE TONIGHT AND SUNDAY MORNING. THERE IS
THE POTENTIAL FOR DAMAGING WINDS AFTER MIDNIGHT UNTIL SUNRISE
SUNDAY MORNING.  

CAZ016>019-221800-
/O.NEW.KSTO.HW.W.0003.170122T1000Z-170122T1400Z/
/O.NEW.KSTO.WI.Y.0011.170122T1400Z-170122T1800Z/
/O.EXT.KSTO.WI.Y.0010.170122T0600Z-170122T1000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, 
SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO
817 PM PST SAT JAN 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 AM PST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT FROM 2 AM TO 6 AM PST SUNDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 6 AM TO 10 AM PST SUNDAY. 

* TIMING...SOUTHERLY WINDS INCREASE LATE TONIGHT WITH STRONGEST 
  WINDS EXPECTED EARLY SUNDAY MORNING. WINDS DECREASE BY SUNDAY 
  AFTERNOON BUT REMAIN BREEZY INTO SUNDAY EVENING. 

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. A
  BRIEF PERIOD OF DAMAGING WINDS POSSIBLE AFTER MIDNIGHT UNTIL
  EARLY SUNDAY MORNING WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 
  MPH OR GUSTS OF 60 MPH OR HIGHER.  

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED 
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS 
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS 
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH 
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-221800-
/O.NEW.KSTO.HW.W.0003.170122T1000Z-170122T1400Z/
/O.NEW.KSTO.WI.Y.0011.170122T1400Z-170122T1800Z/
/O.EXT.KSTO.WI.Y.0010.000000T0000Z-170122T1000Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF REDDING AND RED BLUFF
817 PM PST SAT JAN 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 AM PST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT FROM 2 AM TO 6 AM PST SUNDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 6 AM TO 10 AM PST SUNDAY. 

* TIMING...SOUTHERLY WINDS INCREASE LATE TONIGHT WITH STRONGEST 
  WINDS EXPECTED EARLY SUNDAY MORNING. WINDS DECREASE BY SUNDAY 
  AFTERNOON BUT REMAIN BREEZY INTO SUNDAY EVENING. 

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. A
  BRIEF PERIOD OF DAMAGING WINDS POSSIBLE AFTER MIDNIGHT UNTIL
  EARLY SUNDAY MORNING WITH SUSTAINED WIND SPEEDS OF AT LEAST 40
  MPH OR GUSTS OF 60 MPH OR HIGHER. 

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED 
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE 
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-064-066-067-221800-
/O.CON.KSTO.WI.Y.0010.170122T0600Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, ALDER SPRINGS, LAKEPORT, 
PARADISE, GRASS VALLEY, AND JACKSON
817 PM PST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* TIMING...SOUTHERLY WINDS INCREASE LATE TONIGHT WITH STRONGEST 
  WINDS EXPECTED EARLY SUNDAY MORNING. WINDS DECREASE BY SUNDAY 
  AFTERNOON BUT REMAIN BREEZY INTO SUNDAY EVENING. 

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
231 
WWUS76 KSTO 221045
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
245 AM PST SUN JAN 22 2017

CAZ015>019-221800-
/O.CON.KSTO.HW.W.0003.000000T0000Z-170122T1400Z/
/O.CON.KSTO.WI.Y.0011.170122T1400Z-170122T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
AND MODESTO
245 AM PST SUN JAN 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 AM PST THIS
MORNING...

* TIMING...GUSTY SOUTHERLY WINDS CONTINUE, POSSIBLE DAMAGING WINDS
  EARLY THIS MORNING. WINDS DECREASE THIS AFTERNOON BUT REMAIN
  BREEZY INTO THIS EVENING. 

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 55 TO 65 MPH
  EARLY THIS MORNING, THEN DECREASING.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-064-066-067-221800-
/O.CON.KSTO.WI.Y.0010.000000T0000Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, ALDER SPRINGS, LAKEPORT, 
PARADISE, GRASS VALLEY, AND JACKSON
245 AM PST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...GUSTY SOUTHERLY WINDS CONTINUE. WINDS DECREASE BY THIS
  AFTERNOON BUT REMAIN BREEZY INTO THIS EVENING.

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE 
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY 
FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
635 
WWUS76 KSTO 221355
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
555 AM PST SUN JAN 22 2017

CAZ015>019-221800-
/O.CAN.KSTO.HW.W.0003.000000T0000Z-170122T1400Z/
/O.EXT.KSTO.WI.Y.0011.170122T1355Z-170122T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
AND MODESTO
555 AM PST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...GUSTY SOUTHERLY WINDS CONTINUE. WINDS DECREASE BY 
  THIS AFTERNOON BUT REMAIN BREEZY INTO THIS EVENING.

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY 
FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-064-066-067-221800-
/O.CON.KSTO.WI.Y.0010.000000T0000Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, ALDER SPRINGS, LAKEPORT, 
PARADISE, GRASS VALLEY, AND JACKSON
555 AM PST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...GUSTY SOUTHERLY WINDS CONTINUE. WINDS DECREASE BY 
  THIS AFTERNOON BUT REMAIN BREEZY INTO THIS EVENING. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...DOWNED TREES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY 
FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
661 
WWUS76 KSTO 221730
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST SUN JAN 22 2017

CAZ015>019-221830-
/O.CAN.KSTO.WI.Y.0011.000000T0000Z-170122T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
AND MODESTO
930 AM PST SUN JAN 22 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND THUS THE 
WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WIND OF 10 TO 20 MPH 
WITH LOCAL GUSTS TO 30 MPH CAN BE EXPECTED FOR THE REST OF TODAY, 
WITH WINDS DECREASING THIS EVENING.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-064-066-067-221830-
/O.CAN.KSTO.WI.Y.0010.000000T0000Z-170122T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SHASTA DAM, ALDER SPRINGS, LAKEPORT, 
PARADISE, GRASS VALLEY, AND JACKSON
930 AM PST SUN JAN 22 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS SPEEDS HAVE DECREASED THIS MORNING BELOW ADVISORY CRITERIA
AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WIND OF 
10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH CAN BE EXPECTED FOR THE 
REST OF TODAY, WITH WINDS DECREASING THIS EVENING.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:17 AM PST, 10 hours 17 minutes earlier.

Area forecast discussion, Jan 20, 3:17 AM PST, 10 hours 17 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
317 AM PST Fri Jan 20 2017

.Synopsis...
Next in series of winter storms moves through Norcal today
bringing rain, mountain snow and strong winds. Showers Saturday
followed by a slightly stronger system Sunday into Monday. With
these storms, expect mountain travel impacts due to snow and
winds and moderate to heavy rain at the lower elevations with
windy conditions. Winds could become damaging at times. Should see
extended dry period for the middle to end of next week.

&&
.Discussion...
Pacific frontal band appears to be moving on to the coast at this
time with post frontal showers and isolated thunderstorms being
detected off the coast. At this time, nearly all of the CWA is
seeing light warm sector precipitation. MFR to SAC surface
gradient over 10 mb this morning with the northern Sacramento
valley seeing sustained winds topping 20 mph. These winds will
shift southward as the front moves inland so have left up wind
advisory for the valley. Moderate snow falling over the Sierra at
this time with breezy winds so winter storm warning still looks
good there. Current forecasts give 2 to 3 feet of new snow between
now and Saturday morning. Snow levels across the northern
mountains appear to be around 3000 to 3500 feet. This may make for
some slick roads that rise to that elevation so have left snow
advisory for northern mountains and coast range up as well. QPF
with this system not high enough to expect significant areal
flooding but local flooding remains a possibility. Frontal passage
through the Sacramento area expected later this morning with
decreasing winds by mid day. New weather concern then becomes
afternoon thunderstorms with projected instability behind the
front for thunderstorm threat in the valley. This threat will
continue through early this evening but should end by late evening
as upper trough shifts east of the region. Weak ridging slides
over the state Saturday but plenty of moisture continues to slide
over the ridge so showers will continue Saturday.

Although QPF drops significantly tonight...orographics keep
snowfall going over the west slopes of the Sierra Cascade range.
This break is relatively short with next strong frontal band
moving into the state late Saturday night. This brings another
round of rain and mountain snow with significant ramp up in snow
over the Sierra. Since the slowdown in Sierra snowfall Saturday
afternoon and evening is so short...have extended the winter
storm warning for the Sierra Cascade range to include the Sunday
storm. This storm, which is forecast to move through Norcal
through the day on Sunday will bring another round of heavy
precipitation, mountain snow and possibly even stronger wind than
todays storm. Not sure yet about thunderstorm potential Sunday
afternoon as the brunt of the storm may still be crossing the
valley during the max heating part of the day. This system passes
east of the CWA by late Sunday night but showers continue on
Monday with models consistent in dropping a cold low down the
coast. If this scenario pans out then valley thunderstorms are
likely to return during the day Monday.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Extended period of dry weather expected across the region during
the extended forecast period as models continue to show strong
ridging developing along the West Coast. Cool nights and mild
days with this dry pattern.
&&

.AVIATION...

Widespread MVFR with areas IFR next 24 hours as strong Pacific
frontal system moves through the area. Southerly winds 15-25 kts
gusts 35-45 kts, gradually decreasing after 20Z. Snow levels
030-040.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 4 AM PST Monday for West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

Winter Weather Advisory until 4 PM PST this afternoon for
Mountains Southwestern Shasta County to Northern Lake County-
Shasta Lake Area / Northern Shasta County.

Wind Advisory until 1 PM PST this afternoon for Carquinez Strait
and Delta-Central Sacramento Valley-Motherlode-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 5:07 AM PSTSpecial Weather StatementSTOSan Joaquin23 min
Jan 20, 3:20 PM PSTSpecial Weather StatementSTOSutter, Yuba40 min

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.